Alert archive / Virginia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 83, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 31, 2019, 3:45 PM EDT for 9 counties in Virginia; Monroe County, West Virginia. It was in force for 60 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2019, 3:45 PM EDT (19:45 UTC)
- Expired
- May 31, 2019, 4:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Botetourt County, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Monroe County, WV
The radar
The Roanoke radar (KFCX), 49 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 3:55 PM EDT | TSTM WND DMG | 3 N Blacksburg, VA | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 N BLACKSBURG. A LARGE PINE TREE DOWN AT THE SOUTHEAST CORNER OF U.S. 460 AND COAL BANK HOLLOW ROAD JUST BEFORE THE CLIMB UP BRUSH MOUNTAIN. |
| May 31, 3:59 PM EDT | TSTM WND DMG | 1 E Newport, VA | THUNDERSTORM WINDS BLEW DOWN A LARGE TREE BRANCH ON TO ROUTE 460 JUST WEST OF FOREST SERVICE ROAD. |
| May 31, 4:05 PM EDT | TSTM WND DMG | 4 W Mc Donalds Mill, VA | NWS OFF-DUTY EMPLOYEE SAW TWO TREES DOWN AT OLIVERS GARAGE. TIME ESTIMATED FROM RADAR. |
| May 31, 4:31 PM EDT | TSTM WND DMG | 3 Nnw Bradshaw, VA | PUBLIC REPORTED A LARGE DOWNED LIMB ON NEWPORT RD. TIMING ESTIMATED ON RADAR. |
| May 31, 4:35 PM EDT | HAIL 1.25 | 1 Ene Glenvar, VA | PHOTO OF UP TO HALF DOLLAR SIZE HAIL ON SOCIAL MEDIA IN GLENVAR AREA. |
| May 31, 4:42 PM EDT | HAIL 1.75 | Cave Spring, VA | CORRECTS PREVIOUS HAIL REPORT FROM CAVE SPRING. BROADCAST MEDIA RELAYED REPORT OF GOLF BALL HAIL IN CAVE SPRING. |
| May 31, 4:44 PM EDT | HAIL 1 | 3 Ese Cave Spring, VA | PUBLIC REPORTED ONE INCH HAIL 3 MILES EAST SOUTHEAST OF CAVE SPRINGS. TIMING ESTIMATED BY RADAR. |
| May 31, 4:45 PM EDT | HAIL 1 | 1 Se Cave Spring, VA | PUBLIC CALLED IN AND REPORTED QUARTER SIZE HAIL ON STARKEY ROAD. TIMING ESTIMATED ON RADAR. |
| May 31, 4:47 PM EDT | HAIL 1.75 | Cave Spring, VA | BROADCAST MEDIA RELAYED REPORT OF GOLF BALL HAIL IN CAVE SPRING. |
| May 31, 4:55 PM EDT | TSTM WND DMG | 3 N Blacksburg, VA | A LARGE PINE TREE DOWN AT THE SOUTHEAST CORNER OF U.S. 460 AND COAL BANK HOLLOW ROAD JUST BEFORE THE CLIMB UP BRUSH MOUNTAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 1:29 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586
WUUS51 KRNK 311945
SVRRNK
VAC023-045-071-121-155-161-750-770-775-WVC063-312045-
/O.NEW.KRNK.SV.W.0083.190531T1945Z-190531T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
345 PM EDT Fri May 31 2019
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Roanoke County in west central Virginia...
Northeastern Pulaski County in southwestern Virginia...
Northeastern Giles County in southwestern Virginia...
Craig County in southwestern Virginia...
The City of Radford in southwestern Virginia...
The City of Salem in west central Virginia...
The City of Roanoke in west central Virginia...
Western Botetourt County in west central Virginia...
Montgomery County in southwestern Virginia...
Central Monroe County in southeastern West Virginia...
* Until 445 PM EDT
* At 345 PM EDT, severe thunderstorms were located along a line
extending from near Zenith to Walton, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Roanoke...
Blacksburg...
Salem...
Christiansburg...
and Radford.
This includes The following Locations Virginia Tech, The Salem
Fairgrounds, and Roanoke Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3732 7984 3727 7986 3723 7984 3722 7985
3721 7987 3719 7990 3710 8062 3754 8065
3765 8027 3762 8020 3762 8017 3760 8014
3766 8003 3765 8002 3770 7993
TIME...MOT...LOC 1945Z 248DEG 33KT 3749 8058 3717 8055
HAIL...1.00IN
WIND...60MPH
$$
Loconto2 follow-up statements
426
WWUS51 KRNK 312014
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
414 PM EDT Fri May 31 2019
VAC155-750-312024-
/O.CAN.KRNK.SV.W.0083.000000T0000Z-190531T2045Z/
Pulaski VA-City of Radford VA-
414 PM EDT Fri May 31 2019
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN PULASKI AND THE CITY OF RADFORD IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
south central, southwestern and west central Virginia...and
southeastern West Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3732 7984 3727 7986 3723 7984 3722 7985
3721 7987 3719 7990 3719 8042 3755 8056
3765 8027 3762 8020 3762 8017 3760 8014
3766 8003 3765 8002 3770 7993
TIME...MOT...LOC 2014Z 248DEG 33KT 3756 8036 3724 8033
$$
VAC023-045-071-121-161-770-775-WVC063-312045-
/O.CON.KRNK.SV.W.0083.000000T0000Z-190531T2045Z/
Roanoke VA-Giles VA-Craig VA-City of Salem VA-City of Roanoke VA-
Botetourt VA-Montgomery VA-Monroe WV-
414 PM EDT Fri May 31 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR
ROANOKE...NORTHEASTERN GILES...CRAIG...WESTERN BOTETOURT...
NORTHEASTERN MONTGOMERY AND SOUTHEASTERN MONROE COUNTIES...THE CITY
OF SALEM AND THE CITY OF ROANOKE...
At 414 PM EDT, severe thunderstorms were located along a line
extending from near Gap Mills to near Mc Donalds Mill, moving east at
40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Roanoke...
Blacksburg...
Salem...
Vinton...
and Troutville.
This includes The following Locations Virginia Tech, The Salem
Fairgrounds, and Roanoke Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3732 7984 3727 7986 3723 7984 3722 7985
3721 7987 3719 7990 3719 8042 3755 8056
3765 8027 3762 8020 3762 8017 3760 8014
3766 8003 3765 8002 3770 7993
TIME...MOT...LOC 2014Z 248DEG 33KT 3756 8036 3724 8033
HAIL...1.00IN
WIND...60MPH
$$
Loconto534
WWUS51 KRNK 312030
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
430 PM EDT Fri May 31 2019
VAC071-WVC063-312040-
/O.CAN.KRNK.SV.W.0083.000000T0000Z-190531T2045Z/
Giles VA-Monroe WV-
430 PM EDT Fri May 31 2019
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN GILES AND SOUTHEASTERN MONROE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
south central, southwestern and west central Virginia...and
southeastern West Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3732 7984 3727 7986 3723 7984 3722 7985
3719 7990 3720 8024 3744 8042 3749 8036
3751 8030 3753 8028 3753 8033 3755 8031
3757 8033 3761 8024 3763 8022 3760 8014
3770 7993
TIME...MOT...LOC 2030Z 248DEG 33KT 3759 8025 3727 8022
$$
VAC023-045-121-161-770-775-312045-
/O.CON.KRNK.SV.W.0083.000000T0000Z-190531T2045Z/
Roanoke VA-Craig VA-City of Salem VA-City of Roanoke VA-Botetourt VA-
Montgomery VA-
430 PM EDT Fri May 31 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR
ROANOKE...CRAIG...WESTERN BOTETOURT AND NORTHEASTERN MONTGOMERY
COUNTIES...THE CITY OF SALEM AND THE CITY OF ROANOKE...
At 430 PM EDT, severe thunderstorms were located along a line
extending from near Paint Bank to Bradshaw, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Roanoke...
Salem...
Vinton...
Troutville...
and New Castle.
This includes The following Locations The Salem Fairgrounds and
Roanoke Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3732 7984 3727 7986 3723 7984 3722 7985
3719 7990 3720 8024 3744 8042 3749 8036
3751 8030 3753 8028 3753 8033 3755 8031
3757 8033 3761 8024 3763 8022 3760 8014
3770 7993
TIME...MOT...LOC 2030Z 248DEG 33KT 3759 8025 3727 8022
HAIL...1.00IN
WIND...60MPH
$$
LocontoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:12 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 31, 2:12 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 212 PM EDT Fri May 31 2019 .SYNOPSIS... A front will slide across the area today into tonight, followed by another front Sunday. This second front will change our airmass to a cooler one for early next week. && .NEAR TERM /THROUGH TONIGHT/... As of 200 PM EDT Friday... Severe Thunderstorm Watch #300 is in effect for the entire CWA until 03Z/11PM this evening. Strong to severe thunderstorms are expected across the forecast area this afternoon and evening. A shortwave trough over the Lower Ohio River Valley will move southeast and through the central Appalachians this afternoon, reaching coastal Virginia/North Carolina by early Saturday. Ahead of it, a cyclonically curved belt of moderately strong westerlies (30-50 kt at 500 mb) was observed. Scattered cloud cover will allow for near full insolation early this afternoon, destabilization leading to scattered to numerous showers and thunderstorms. Modified sounding from RNK this morning suggests SBCAPE of near 2000 j/kg expected this afternoon. Cold advection aloft associated with the upper trof (M14/M16 deg C observed at 500 mb at KILN/KPBZ respectively vs. M11 deg C at RNK), will result in lower freezing levels and increasing mid-level lapse rates. The greatest overlap of buoyancy and stronger winds aloft, with upwards of 35-40 kt effective shear, will exist across the majority of our area east of the Blue Ridge. A few supercells will be possible but the greater threat will be storms organizing into clusters promoting damaging wind gusts and large hail. Hi-Res Convective allowing models suggest coverage will be pretty widespread (55-75 percent coverage) during the 2PM-8PM time frame. Being Friday and the end of the school year, there will be a lot of outdoor events going on this afternoon and evening. Lightning safety is of the utmost importance today, folks in charge of outdoor graduations needing to pay close attention to radar trends as we progress through the afternoon. Again, it appears multicell clusters will be the convective mode, and damaging winds and large hail will be the main threat. The tornado parameters are not that great for our area, but with the upper trof passing overhead late in the day, enough spin in the atmosphere may be present over the piedmont late in the day to support supercells. Isolated tornadoes have been mentioned in the Hazardous Weather Outlook, and based on environment will have it east of Lynchburg to Danville to Reidsville line. Temperatures this afternoon will not be quite as warm as yesterday given the increase coverage in shower activity and lowering heights aloft. Highs will range from the 70s in the mountains, to lower to mid 80s across the foothills/piedmont. The upper trough moves overhead by late evening with main batch of storms heading east of our area during this time, so will see pops lowering from west to east this evening. With residual moisture and upper trough axis lingering, a few showers may stick around in the foothills/piedmont overnight, though kept coverage isolated. May see some fog in the mountains late tonight as well. Lows cooler with lower to mid 50s mountains, to around 60 across the foothills and piedmont. Overall confidence in severe threat and coverage of storms this afternoon and evening is medium to high. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 300 AM EDT Friday... Weak high pressure will build east across our area Saturday into Saturday night. Most locations will remain dry with lack of mid/upper moisture and forcing. However, allowed for isolated showers or storms across the higher terrain with some low level moisture and surface convergence. High temperatures Saturday will vary from around 70 degrees in the mountains to the mid 80s in the piedmont. Under clear to partly cloudy conditions, Saturday night low temperatures will feel more comfortable with readings from the mid 50s in the west to the lower 60s in the east. A cold front will move south through the region Sunday, associated with showers and thunderstorms. Passage of this front will usher in a much cooler drier airmass Sunday night into Monday. High temperatures on Sunday will range from around 70 degrees in the mountains to the mid 80s in the piedmont. Low temperatures Sunday night into Monday morning will generally be from the mid 40s in the northern mountains to near 60 degrees in the piedmont. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 300 PM EDT Thursday... An upper low over eastern Canada is forecast to amplify Monday, High pressure expanding south through the Great Lakes, Ohio Valley and Mid Atlantic. The associated cool dry stable airmass will introduce a cooler than temperatures for New England and the northern Mid-Atlantic. It will feel considerably cooler for the southern Mid-Atlantic into the southeast States too, but with temperature readings closer to normal. With dewpoints falling into the 30s/40s, it should feel refreshingly cooler for a few days before the airmass modifies mid-week. Fair weather is anticipated both Monday and Tuesday, then become unsettled again for the second half of the week as return southerly flow brings increasing moisture in addition to the approach of another cold front. Models suggest this front will stall as it approaches the area Thursday, translating into a multi-day threat for showers and thundershowers for Thursday and beyond. Coolest temperatures are expected Monday and Tuesday, then moderate back above normal for the second half of the week. The Climate Prediction Center's 6 to 10 day outlook favors above normal temperatures and above normal rainfall. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 200 PM EDT Friday... Severe Thunderstorm Watch #300 is in effect for all forecast terminals within the RNK CWA until 03Z/11PM this evening. Strong to severe thunderstorms are expected across the forecast area this afternoon and evening. A shortwave trough over the Lower Ohio River Valley will move southeast and through the central Appalachians this afternoon, reaching coastal Virginia/North Carolina by early Saturday. This feature in combination with the afternoon heating will result in scattered to numerous showers and thunderstorms areawide. Cold air aloft which is associated with the upper trough will result in lowering freezing levels favoring hail storms. Ahead of the trough, a cyclonically curved belt of moderately strong westerlies (30-50 kt at 500 mb) was observed. This will result in fast moving thunderstorm cells capable of damaging surface gusts, downbursts and extreme turbulence. Threat is expected to abate after sunset, however, the trough is slow moving, so showers will linger through the overnight. Partial clearing is expected Saturday with a return to VFR for the afternoon. Another front will cross the forecast area Sunday with the potential for another round of showers and thunderstorms associated with the frontal passage. Extended Aviation Discussion... Passage of a surface front Sunday will introduce a cooler drier airmass for Monday and Tuesday. Primary flight category VFR. Unsettled conditions are expected to return for the second half of the week with the return of moisture and moderating temperatures. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...WP NEAR TERM...PM/WP SHORT TERM...KK LONG TERM...PM AVIATION...PM
Hazardous weather outlook, May 31, 1:34 PM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 134 PM EDT Fri May 31 2019 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>044-507- 508-011745- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Henry-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 134 PM EDT Fri May 31 2019 ...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ005-006-VAZ044>047-058-059-011745- Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 134 PM EDT Fri May 31 2019 ...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. RCS
In the hours before
Local storm report, May 31, 3:01 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
301 PM EDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 3 ENE DANBURY 36.42N 80.17W
05/31/2019 E1.00 INCH STOKES NC TRAINED SPOTTER
SPOTTER CALLED IN AND REPORTED QUARTER SIZE
HAIL AT THE CORNER OF STANLEY AND PITZER RD,
NEAR DANBURY. TIME ESTIMATED BY RADAR.
&&
RRSpecial weather statement, May 31, 3:14 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
314 PM EDT Fri May 31 2019
WVZ507-508-311930-
Western Greenbrier-Eastern Greenbrier-
314 PM EDT Fri May 31 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN AND WESTERN GREENBRIER
COUNTY...
Until 330 PM EDT.
At 313 PM EDT, a strong thunderstorm was located near Leonard, moving
east at 30 mph.
Wind gusts up to 50 mph and hail up to dime size are possible with
this storm.
Locations impacted include...
Leonard...
Beartown State Park...
Duo...
and Rorer.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3822 8036 3811 8036 3805 8026 3805 8013
3806 8007 3806 8005 3804 8005 3803 8062
3812 8065 3827 8044
TIME...MOT...LOC 1913Z 260DEG 26KT 3813 8042
LocontoSpecial weather statement, May 31, 3:22 PM EDT, 23 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 322 PM EDT Fri May 31 2019 VAZ010-011-WVZ042-044-312000- Giles-Bland-Mercer-Monroe- 322 PM EDT Fri May 31 2019 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT GILES, NORTHEAST BLAND, FAR EASTERN MERCER AND EASTERN MONROE COUNTIES... Until 400 PM EDT. At 321 PM EDT, strong thunderstorms were clustered over Chapel, moving northeast at 30 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Pearisburg... Narrows... Pembroke... Peterstown... and Mountain Lake. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3727 8107 3753 8060 3731 8045 3713 8093 TIME...MOT...LOC 1921Z 232DEG 25KT 3725 8092 Loconto
Special weather statement, May 31, 3:23 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
323 PM EDT Fri May 31 2019
NCZ020-312030-
Yadkin-
323 PM EDT Fri May 31 2019
...A STRONG THUNDERSTORM WILL AFFECT YADKIN COUNTY...
Until 430 PM EDT.
At 323 PM EDT, a strong thunderstorm was located over Courtney,
moving east at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Yadkinville...
Courtney...
Buck Shoals...
Huntsville...
and Shacktown.
LAT...LON 3605 8079 3610 8084 3618 8044 3614 8044
3612 8045 3612 8049 3611 8051 3608 8051
3605 8050
TIME...MOT...LOC 1923Z 259DEG 32KT 3607 8066
VFJSpecial weather statement, May 31, 3:26 PM EDT, 19 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 326 PM EDT Fri May 31 2019 VAZ033-034-044-045-312000- Franklin-Campbell-Bedford-Pittsylvania- 326 PM EDT Fri May 31 2019 ...A STRONG THUNDERSTORM WILL AFFECT ... Until 400 PM EDT. At 326 PM EDT, a strong thunderstorm was located over Westlake Corner, moving east at 25 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Moneta... Huddleston... Penhook... Leesville... and Smith Mountain Lake State Park. LAT...LON 3705 7981 3714 7982 3734 7939 3700 7930 TIME...MOT...LOC 1926Z 258DEG 23KT 3711 7970 VFJ
Special weather statement, May 31, 3:44 PM EDT, 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
344 PM EDT Fri May 31 2019
VAZ016-032-312015-
Patrick-Carroll-
344 PM EDT Fri May 31 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CARROLL AND WESTERN
PATRICK COUNTIES...
Until 415 PM EDT.
At 344 PM EDT, a strong thunderstorm was located over Lambsburg,
moving northeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Fancy Gap...
Ararat...
Cana...
Gladesboro...
and Laurel Fork.
LAT...LON 3656 8057 3656 8076 3660 8079 3681 8054
3658 8037 3655 8057
TIME...MOT...LOC 1944Z 241DEG 17KT 3658 8073
VFJThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:16 PM EDT | Special Weather Statement | RNK | Charlotte, Pittsylvania | 44 min |
| May 30, 8:59 PM EDT | Special Weather Statement | RNK | Charlotte | 46 min |
| May 31, 12:01 PM EDT | Special Weather Statement | RNK | Carroll | 29 min |
| May 31, 1:10 PM EDT | Special Weather Statement | RNK | Franklin | 35 min |
| May 31, 2:00 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 30 min |
| May 31, 2:11 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 34 min |
| May 31, 2:45 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 30 min |
| May 31, 3:14 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 46 min |
| May 31, 3:22 PM EDT | Special Weather Statement | RNK | Giles | 38 min |
| May 31, 3:26 PM EDT | Special Weather Statement | RNK | Bedford | 34 min |
| May 31, 3:44 PM EDT | Special Weather Statement | RNK | Carroll | 31 min |
| May 31, 3:49 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 41 min |
| May 31, 3:52 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 38 min |
| May 31, 4:00 PM EDT | Special Weather Statement | RNK | Floyd | 30 min |
| May 31, 4:03 PM EDT | Special Weather Statement | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 42 min |
| May 31, 4:24 PM EDT | Special Weather Statement | RNK | Bath | 51 min |
| May 31, 4:39 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Pittsylvania, Roanoke, City of Roanoke | 66 min |
| May 31, 4:49 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge, City of Buena Vista, City of Covington and 1 more | 56 min |
| May 31, 5:42 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, Pittsylvania, City of Lynchburg | 63 min |
| May 31, 6:07 PM EDT | Special Weather Statement | RNK | Montgomery, City of Roanoke, City of Salem | 38 min |
| May 31, 6:19 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 56 min |
| May 31, 6:46 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 48 min |
| May 31, 7:05 PM EDT | Special Weather Statement | RNK | Franklin, City of Martinsville | 40 min |
| May 31, 7:13 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 42 min |
| May 31, 7:17 PM EDT | Tornado Warning | RNK | Henry, City of Martinsville | 17 min |
| May 31, 7:29 PM EDT | Special Weather Statement | RNK | Buckingham | 31 min |
| May 31, 2:30 PM EDT | Special Weather Statement | RNK | Greenbrier | 30 min |
| May 31, 3:14 PM EDT | Special Weather Statement | RNK | Greenbrier | 16 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2019Severe Thunderstorm Warnings in West Virginia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.